MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX (SACETT) SUCTION ABOVE THE CUFF TRACHEAL TUBE; TUBE, TRACHEAL (W/WO CONNECTOR) PRODUCT CODE: BTR

SMITHS MEDICAL ASD, INC. PORTEX (SACETT) SUCTION ABOVE THE CUFF TRACHEAL TUBE; TUBE, TRACHEAL (W/WO CONNECTOR) PRODUCT CODE: BTR
Catalog Number 100/189/085
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Report source: foreign, (b)(6).
 
Event or Problem Description
Information was received that after intubation of a a smiths medical portex (sacett) suction above the cuff tracheal tube, the inflation line pulled out of the tube when the customer inflated the cuff.Subsequently, a trach tub change out was required.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
Device evaluation: one portex tracheal sample was received in used condition without its original packaging.Immediate visual inspection detected that the inflation line was completely detached with residues of solvent only in the tip.Operator training records were reviewed to ensure operators are trained in bell-out, fit inflation line, and pressure decay tests.No discrepancies were found.The pressure decay tests and fit inflation line operations were also audited during thirty two (32) units finding no discrepancies and no inflation lines detached.A review of the manufacturing process was conducted and was considered adequate and correct.Based on the evidence and investigation, the complaint was confirmed.The problem source was stated to be manufacturing and it was noted the most probable sources of the reported event were either of the following: insufficient solvent due to inflation line not correctly inserted into the dispenser or a lack of detection by production personnel who performs the fit of inflation line to tube.Retraining was completed by the quality engineer and production supervisor for - bell out, fit inflation line, inflate cuff, and pressure decay test, emphasizing that the correct placement of the inflation line into the solvent dispenser and to ensure that the thf level rises and wets the exterior of the line.Additionally, an image was added to the visual aid to show that the inflation line must be submerged vertically until it reaches the bottom and must be removed quickly.

Brand Name
PORTEX (SACETT) SUCTION ABOVE THE CUFF TRACHEAL TUBE
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR) PRODUCT CODE: BTR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8553433
Report Number3012307300-2019-02263
Device Sequence Number19410294
Product Code BTR
UDI-Device Identifier15019315059551
UDI-Public15019315059551
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K081086
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number100/189/085
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2019
Supplement Date Received by Manufacturer05/23/2019
Initial Report FDA Received Date04/25/2019
Supplement Report FDA Received Date06/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;